Hail, St. Louis
- When
- April 21, 2:40 AM CST
- Where
- St. Louis County, Lemay
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.533, -90.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 20, 12:45 PM CST, 13 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT WED APR 20 2005 .DISCUSSION... CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUED TO ROLL ACROSS CENTRAL MISSOURI AT THIS TIME. MSAS INDICATED MODERATE INSTABILITY ACROSS CENTRAL PORTION OF STATE WITH WEAKENING SURFACE MOISTURE CONVERGENCE. IR TOPS WITH CLUSTER CONTINUE TO BE COLD SO NO REASON TO SEE MUCH WEAKENING WHICH IS TYPICAL THIS TIME OF DAY. HAVE UPDATED GRIDS AND ZONES FOR THIS AFTERNOON AND WILL BOOST POPS FOR THIS EVENING. A COLD FRONT EXTENDED FROM THE GREAT LAKES REGION ACROSS NORTHERN ILLINOIS AND IOWA INTO NORTHWEST KANSAS. LARGE HIGHS REMAINED OVER SOUTHERN CANADA AND THE SOUTHEASTERN UNITED STATES. THE FRONT IS FORECAST TO SAG SLOWLY SOUTHWARD INTO NORTHERN MISSOURI TONIGHT. THE FRONT REMAINS ACROSS THE REGION INTO THURSDAY NIGHT BEFORE THE LOW MOVES OFF TO THE EAST. THE LOW IS FORECAST TO DEEPEN AND MOVE INTO OHIO BY FRIDAY EVENING. A HUGE CANADIAN HIGH WILL THEN BUILD INTO THE MIDWEST AND DOMINATE OUR WEATHER OVER THE WEEKEND. H5 CLOSED LOW OVER THE GREAT BASIN THIS MORNING WILL SPIN IN THAT REGION THROUGH TONIGHT. MODELS ARE SIMILAR IN THE DEVELOPMENT OF CLOSED LOW OVER NEBRASKA BY THURSDAY EVENING. SYSTEM OPENS UP AND SWINGS ACROSS THE AREA ON FRIDAY. THE GFS, NAM AND UKMET ARE ALL VERY SIMILAR WITH A 120 METER HEIGHT FALL CENTER OVER INDIANA BY FRIDAY EVENING. IN THE EXTENDED PERIOD, THE 00Z/20 RUNS OF THE GFS AND EUROPEAN ARE VERY SIMILAR WITH CLOSED H5 LOW OVER OHIO BY SATURDAY EVENING WITH RIDGE ACROSS THE ROCKIES. CLOSED H5 LOW IS FORECAST TO REMAIN OVER THE NORTHEASTERN U.S. INTO EARLY NEXT WEEK WITH THE SURFACE LOW SPINNING UNDERNEATH. CHILLY AIR AT 850 WILL SPILL DOWN ACROSS THE AREA WITH THE ZERO TEMP CUTTING ACROSS MISSOURI SATURDAY EVENING. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 845 PM CDT WED APR 20 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-211200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL- MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE- PIKE IL-RALLS-RANDOLPH IL-SHELBY-ST CHARLES-ST CLAIR IL-ST FRANCOIS- ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 845 PM CDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVERNIGHT AS A COLD FRONT APPROACHES FROM THE NORTH AND INTERSECTS VERY UNSTABLE AND MOIST AIR. THE PRIMARY SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING... MOZ084-085-099-211200- IRON-MADISON-REYNOLDS- 845 PM CDT WED APR 20 2005 .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVERNIGHT AS A COLD FRONT APPROACHES FROM THE NORTH AND INTERSECTS VERY UNSTABLE AND MOIST AIR. THE PRIMARY SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. WDB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1015 PM CDT WED APR 20 2005 MOZ073-210400- WASHINGTON- 1015 PM CDT WED APR 20 2005 ...VERY STRONG THUNDERSTORMS CONTINUE OVER WASHINGTON COUNTY... THUNDERSTORMS CONTINUE TO MOVE ACROSS CENTRAL AND EASTERN WASHINGTON COUNTY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZED HAIL...FREQUENT DEADLY LIGHTING...AND VERY HEAVY RAIN. THE STRONGEST STORMS WILL CONTINUE TO MOVE OVER POTOSI...LATTY... MINERAL POINT...CADET...OLD MINES...AND RICHWOODS THROUGH 1100 PM. THE SAFEST PLACE DURING A THUNDERSTORM IS ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS...AND AVOID USING ELECTRICAL APPLIANCES DURING THE STORM. ADDITIONALLY...HEAVY RAIN FROM THIS STORM MAY CAUSE MINOR FLOODING OF LOW WATER CROSSINGS... AND POOR DRAINAGE AREAS...SUCH AS CONSTRUCTION ZONES. CARNEY
The St Louis radar (KLSX), 39 km away, was scanning. The volume nearest the first event began at 08:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443825.